Oklahoma, 2001

Hail in Oklahoma, April 10, 2001

April 10, 2001 · NWS OUN · 4 events in 3 counties and zones

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 10, 8:25 AM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 10, 8:25 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
925 AM CDT TUE APR 10 2001

UPDATED ZONES ALREADY SENT. TOOK AFTERNOON WORDING ASSOCIATED WITH
POPS OUT OF THE FORECAST FOR ALL BUT SOUTHEAST OKLAHOMA COUNTIES.
SCATTERED ACTIVITY CURRENTLY ACROSS WEST CENTRAL OKLAHOMA WILL
LIKELY CONTINUE TO REDEVELOP AND MOVE QUICKLY NORTHEAST THROUGH LATE
MORNING OR EARLY AFTERNOON. DO NOT EXPECT ANY ORGANIZED SEVERE
WEATHER UNTIL THIS EVENING AND OVERNIGHT...AS MAIN FORCING AND
FOCUSING MECHANISMS COME TOGETHER.

CURRENT HIGH TEMP FORECAST FOR THIS AFTERNOON IN JEOPARDY WITH
EXTENSIVE CLOUD COVER...BUT WILL NOT MAKE ANY CHANGES THIS EARLY IN
THE GAME.

FCSTID = 11

.OUN...
OK...WIND ADVISORY THIS AFTERNOON AND TONIGHT
     OKZ...004>018-021>023-033>036-038
TX...WIND ADVISORY THIS AFTERNOON TXZ...083
     WIND ADVISORY TONIGHT TXZ...083>090.

In the hours before

Special weather statement, Apr 10, 6:00 AM CST, 4 hours 15 minutes before
OKZ004>048-050>052-TXZ083>090-101330-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT TUE APR 10 2001

IN OKLAHOMA AND WESTERN NORTH TEXAS THERE IS A MODERATE RISK FOR
SEVERE WEATHER TONIGHT WEST OF U.S. HIGHWAY 81. A SLIGHT RISK FOR
SEVERE WEATHER EXISTS TONIGHT TO THE EAST U.S. HIGHWAY 81.

A STRONG UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE INTO NEW
MEXICO EARLY THIS EVENING. THE TEXAS PANHANDLE DRYLINE WILL MOVE
QUICKLY EAST INTO WESTERN OKLAHOMA THIS EVENING AS THE UPPER SYSTEM
RACES INTO SOUTHWEST KANSAS OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO
DEVELOP ON THE DRYLINE IN TEXAS AND MOVE INTO OKLAHOMA.

VERTICAL WIND PROFILES WILL INITIALLY BE FAVORABLE FOR SUPERCELL
DEVELOPMENT...BUT A SQUALL LINE IS EXPECTED TO DEVELOP LATER TONIGHT
AS THE VERTICAL WIND PROFILE BECOMES MORE UNIDIRECTIONAL. THE MAIN
SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL WITH
THE SQUALL LINE. HOWEVER...TORNADOES ARE POSSIBLE IN WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS WITH ANY SUPERCELLS THAT FORM THIS
EVENING.

VERY HIGH FIRE DANGER WILL EXIST THIS AFTERNOON ACROSS WESTERN AND
CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. REFER TO THE FIRE DANGER
STATEMENT...FNUS84...FOR DETAILS.

The radar

The Norman radar (KTLX), 66 km away, was scanning. The volume nearest the first event began at 16:17 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Grady

When
April 10, 10:15 AM CST
Where
Grady County, 5 mi NW of Pocasset
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.250, -98.000

Hail, Canadian

When
April 10, 10:35 AM CST
Where
Canadian County, Mustang
Measured
1 in hail
Reported by
STORM CHASER
Coordinates
35.383, -97.717

Hail, Oklahoma

When
April 10, 10:40 AM CST
Where
Oklahoma County, Oklahoma City
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.483, -97.533

Hail was reported near the intersection of Southwest 8th and Council Road.

Hail, Oklahoma

When
April 10, 10:45 AM CST
Where
Oklahoma County, Wheatland
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.400, -97.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2001Every state in 2001This day in weather historyWarnings in Oklahoma, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236314, 5236315, 5236317, 5236316.